Open Access
Translator Disclaimer
October 2009 On the silhouette of binary search trees
Rudolf Grübel
Ann. Appl. Probab. 19(5): 1781-1802 (October 2009). DOI: 10.1214/08-AAP593

Abstract

A zero-one sequence describes a path through a rooted directed binary tree T; it also encodes a real number in [0, 1]. We regard the level of the external node of T along the path as a function on the unit interval, the silhouette of T. We investigate the asymptotic behavior of the resulting stochastic processes for sequences of trees that are generated by the binary search tree algorithm.

Citation

Download Citation

Rudolf Grübel. "On the silhouette of binary search trees." Ann. Appl. Probab. 19 (5) 1781 - 1802, October 2009. https://doi.org/10.1214/08-AAP593

Information

Published: October 2009
First available in Project Euclid: 16 October 2009

zbMATH: 1203.60040
MathSciNet: MR2569807
Digital Object Identifier: 10.1214/08-AAP593

Subjects:
Primary: 60F17
Secondary: 05C05 , 68W05

Keywords: analysis of algorithms , contraction method , Convergence in distribution , external path length , Functional limit theorems

Rights: Copyright © 2009 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.19 • No. 5 • October 2009
Back to Top